Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2008, 6:31 PM CDT for Boone County, Madison County, Platte County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 4, 2008, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Boone County, NE, Madison County, NE, Platte County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT WED JUN 4 2008
.DISCUSSION...
ACTIVE PATTERN CONTINUES THROUGH THE FORECAST PERIOD. MAIN
CONCERNS WILL BE WITH TIMING AND LOCATION OF CONVECTION.
18Z SURFACE ANALYSIS SHOWED LOW PRESSURE OVER SOUTHEAST COLORADO
WITH A WARM FRONT STRETCHING FROM SOUTHWEST INTO NORTHEAST KANSAS
AND NORTHERN MISSOURI. SOME CONVECTION ALREADY DEVELOPING IN CENTRAL
NEBRASKA AND NEAR SOUTHEAST SOUTH DAKOTA BORDER. INITIAL THOUGHTS
ARE FOR WARM FRONT NEAR SOUTHEAST BORDER TO BECOME THE MAIN
FOCUS FOR CONVECTION LATER THIS AFTERNOON AND THIS EVENING AS LOW
LEVEL JET KICKS IN AND COLORADO LOW LIFTS NORTHEAST TOWARD NEBRASKA.
PW VALUES APPROACHING 2 INCHES ACROSS THE AREA TONIGHT SO HEAVY RAIN
ALSO LIKELY WITH THE STORMS. EXPECT CONVECTION TO MAKE STEADY
PROGRESS NORTH OVERNIGHT AS BOTH NAM AND GFS MOVE 850-700MB THETA-E
AXIS FROM NEAR THE NEBRASKA KANSAS BORDER THIS EVENING TO SOUTHEAST
SOUTH DAKOTA AND NORTH CENTRAL IOWA BY MORNING. WILL ISSUE HEADLINES
FOR FLASH FLOOD WATCH TONIGHT 00Z-12Z FOR THE ENTIRE CWA DUE TO
RECENT RAINFALL.
AFTER A MORNING BREAK...THREAT OF SEVERE STORMS AND HEAVY RAIN WILL
RETURN TO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT AS COLD
FRONT MOVES THROUGH ACCOMPANIED BY A STRONG UPPER WAVE...WITH
ANOTHER FRONT COMING ACROSS ON SATURDAY FOR YET ANOTHER CHANCE
OF STORMS.
LITTLE CHANGE TO THE EXTENDED AT THIS TIME WITH TREND TOWARD HPC
GUIDANCE.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 05/00Z.
STUBBORN LOW LEVEL MOISTURE KEPT MVFR/IFR CONDITIONS IN PLACE MUCH
OF THE MORNING...WITH KOMA STILL BELOW FL020 CIGS. HOWEVER EXPECT
CIGS TO LIFT TO VFR SOON AND REMAIN VFR THROUGH THE EVENING.
THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR IN CENTRAL NEBRASKA THEN
MOVE EAST WITH TIME...REACHING TAF SITES AFTER 03Z. SOME STORMS
COULD BE STRONG. LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
12Z-14Z TIMEFRAME. THEN A QUICK RETURN TO SOUTHERLY LOW LEVEL FLOW
BY 18Z WITH WIND SPEEDS GUSTING OVER 30KTS MUCH OF THE DAY. A COLD
FRONT WILL BE APPROACHING THE AREA FROM THE WEST LATE IN THE DAY
THURSDAY...AND WILL PRODUCE STRONG THUNDERSTORMS...LIKELY AFTER 22Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&
FOBERT/DERGANHazardous weather outlook, Jun 4, 4:28 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 428 PM CDT WED JUN 4 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 428 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS HAD DEVELOPED NORTH OF A WARM FRONT ALONG THE NEBRASKA...KANSAS BORDER LATE THIS AFTERNOON. STORMS WILL SPREAD OR DEVELOP NORTH AHEAD OF THE WARM FRONT TONIGHT AS THE LOW LEVEL JET INTENSIFIES. SEVERE STORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AS A COLD FRONT APPROACHES THE AREA. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL AGAIN BE THE PRIMARY HAZARDS ASSOCIATED WITH THE STORMS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAIN WILL BE POSSIBLE YET THURSDAY NIGHT. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THIS EVENING ACROSS MUCH OF THE AREA. FOBERT
In the hours before
Local storm report, Jun 4, 5:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
556 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 S PACIFIC JUNCTION 40.97N 95.80W
06/04/2008 E1.00 INCH MILLS IA TRAINED SPOTTER
&&
DERGANLocal storm report, Jun 4, 6:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
604 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL CEDAR RAPIDS 41.56N 98.15W
06/04/2008 M0.75 INCH BOONE NE LAW ENFORCEMENT
&&
DERGANLocal storm report, Jun 4, 6:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
606 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TORNADO 3 S GLENWOOD 41.00N 95.74W
06/04/2008 MILLS IA TRAINED SPOTTER
MOBILE SPOTTER AND PUBLIC REPORTED TORNADO
&&
DERGANLocal storm report, Jun 4, 6:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
615 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST CEDAR RAPIDS 41.56N 98.15W
06/04/2008 E60 MPH BOONE NE EMERGENCY MNGR
&&
DERGANLocal storm report, Jun 4, 6:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
624 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 5 SW MALVERN 40.96N 95.65W
06/04/2008 MILLS IA TRAINED SPOTTER
5 MILES SOUTH AND 2 WEST OF MALVERN MOVING SLOWLY EAST
&&
DERGANLocal storm report, Jun 4, 6:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
626 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL GLENWOOD 41.05N 95.74W
06/04/2008 E1.75 INCH MILLS IA TRAINED SPOTTER
&&
DERGANThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:30 PM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 31 hr |
| Jun 4, 4:49 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 41 min |
| Jun 4, 5:24 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 51 min |
| Jun 4, 5:26 PM CDT | Tornado Warning | OAX | Cass | 34 min |
| Jun 4, 6:14 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 46 min |
| Jun 4, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 48 min |
| Jun 4, 5:32 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 43 min |
| Jun 4, 5:40 PM CDT | Tornado Warning | OAX | Mills | 50 min |
| Jun 4, 6:26 PM CDT | Tornado Warning | OAX | Mills, Montgomery | 49 min |
| Jun 4, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.